Medicine Reaction, Breast Problems

Many prescription and nonprescription medicines can cause breast problems, such as breast tenderness or nipple discharge. A few examples are: Some antidepressants. Some blood pressure medicines. Corticosteroids, such as prednisone. Medicines that contain hormones, such as birth control pills, hormone therapy, and…

Medicine Reaction, Breast Problems

Medicine Reaction, Breast Problems

Many prescription and nonprescription medicines can cause breast problems, such as breast tenderness or nipple discharge. A few examples are:

  • Some antidepressants.
  • Some blood pressure medicines.
  • Corticosteroids, such as prednisone.
  • Medicines that contain hormones, such as birth control pills, hormone therapy, and infertility medicines.
  • Migraine headache medicines, such as sumatriptan.

Cimetidine, such as Tagamet, may cause nipple discharge and breast enlargement in men.

Credits

Current as ofJune 26, 2019

Author: Healthwise Staff
Adam Husney, MD - Family Medicine
Kathleen Romito, MD - Family Medicine

This information does not replace the advice of a doctor. Healthwise, Incorporated, disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Learn how we develop our content.